Juvisync Overdose

Animal studies have shown that high doses of Juvisync (sitagliptin/simvastatin) may cause vomiting, mucousy stools, and other problems. When given in high doses to mice, one of the components in this medicine was shown to be lethal. Reports of humans overdosing on this drug did not result in any long-lasting problems. Make sure to seek immediate medical care if you have overdosed on Juvisync.

In September 2013, Merck & Co, Inc., announced that it would be discontinuing this medication. It is clear that this decision was made for business reasons, not for safety reasons.
 

Can You Take Too Much Juvisync?

Juvisync® (sitagliptin/simvastatin) is a prescription medication that contains a cholesterol medication and a diabetes medication. As with any medicine, it is possible to take too much Juvisync.
 
The specific effects of an overdose can vary, depending on a number of factors, such as the Juvisync dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

Juvisync contains two different active ingredients: simvastatin and sitagliptin. Studies have shown that massive doses of simvastatin can be lethal in mice, although no other symptoms were noted. However, studies in dogs and rats suggested that massive overdoses are not likely to cause serious or long-lasting problems; the only symptoms seen were vomiting and mucousy stools. There have been a few cases of human overdoses with simvastatin reported, but no long-lasting problems occurred.
 
In studies of sitagliptin, high doses (up to 800 mg per day, which is eight times the standard dosage) did not cause any problems.
 

Treatment Options for a Juvisync Overdose

If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Juvisync overdose may include:
 
  • Careful monitoring of the heart, blood pressure, and breathing
  • Fluids through an intravenous line (IV)
  • Other treatments based on the complications that occur.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken a Juvisync overdose.
Common Symptoms of Diabetic Neuropathy

Juvisync Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.